Discussions that mention tofranil

Depression board


hi mr.,
did you talk to someone in the "professions" about this? i mean, did someone help you come to a conclusion that going back on meds would be the best thing for you to do right now?? because being off of them for more than one year seems like a dream to me, and i want to congratulate you on that--big time!!! i wish i could get to that point some day. anyway, i know there's no cure, just treatable symptoms we're talking about here, but nevertheless....

in re to your question about another med...well, there are the SSRI's (like the one you've mentioned, zoloft. besides zoloft there's also prozac, paxil, lexapro, and celexa); then there are the SNRI's (effexor and cymbalta); then the wellbutrin--xl just means "extended release"--but you knew that, i'm sure--(acts on the norepinephrine and dopamine receptors), but you said this was of no help to your whatsoever....; then there is Remeron, but that causes increased appetite which then leads to weight gain in some people, (that's exactly what happened to you) -- and you have to take it at night since it makes you very sleepy....

there's another class of drugs including trazodone (generic) or desyrel (brand) and serzone (both of these act in two ways--they block the reuptake of the neurotransmitters and block the receptor cells as well, so that more of these chemicals stay in between the nerve cells)--but they say to avoid these last two meds if you have issues with high blood pressure, or if you had a stroke, or heart-attack, or a history of seizures).. then there are the old ones, the trcyclics (like tofranil, pamelor, amitriptyline)--but these have much more serious side effects than the other ones...

personally, i'm on one of the SNRI's (effexor), and despite some side effects that i've learned to live with (my depression has been very bad, so i would take a less evil side effect than the complete evil and hell of depression), it's been ok. of course, there are up and down days, and up and very down days, but i've learned the cycle by now, and i know that everything passess....

as for you, i'm no expert, but what about lexapro or celexa? i've haerd the first one works rather well for many people. the other one that comes to mind is the Desyrel...but i haven't seen many people on this board on this med.

best thing to do is talk to the doc about it, when you go in for your appt.

p.s. was just wandering what do you think caused the symptoms to come back after one and one half years? anything happen over the last three months?
good luck to you, mr! :angel: